Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Changes in menstrual period due to Cypralex? Does Celebrex interfere with Cypralex?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 47 Questions
I'm 39 years old woman taking Cypralex 5mg on daily basis for the last 3 months i noticed changes in my mensual period mainly coming earlier and stronger is it fron the drug? I'm fit and I'm not taking any other medication but now i"m on celebrex due back pain does celebrex interfere with cypralex?
Posted Tue, 1 May 2012 in Medicines and Side Effects
Answered by Dr. James M. Schwartz 25 minutes later

Thanks for the query. I am happy to help you with your question.

First, please confirm that you are taking escitalopram. I must ask that because the brand Cipralex of escitalopram is both called something different in United States (Lexapro) and is spelled Cipralex (not Cypralex).

Once I hear back from you on this clarification I will follow up with some additional information.

Best regards,
Dr. Schwartz
Above answer was peer-reviewed by
Follow-up: Changes in menstrual period due to Cypralex? Does Celebrex interfere with Cypralex? 3 hours later
yes it is Escitalopram (Cipralex)
Answered by Dr. James M. Schwartz 13 minutes later
Hello again,

Thank you for that clarification.

Cipralex should not directly causes changes in your menstrual pattern. However, it can effect bleeding, both when taken alone, but especially when taking with other drugs that could also affect bleeding, Celebrex among them.

It is possible therefore that this is the explanation for your heavier bleeding. It does not quite explain a shortened menstrual cycle.

An increased risk of bleeding is the only interaction between cipralex and Celebrex that I am aware of.

I Wish you Good Health. If you are satisfied with my response, then please do not forget to accept it.

Dr. J. Schwartz
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor